MAUDE Adverse Event Report: Ethicon Inc. STRATAFIX; Suture, surgical, absorbable, polydioxanone

Ethicon Inc. STRATAFIX; Suture, surgical, absorbable, polydioxanone
Catalog Number SXPP1B104
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a total hip replacement on an unknown date and a barbed suture was used.Post-op, the patient experienced a wound dehiscence.The wound dehiscence occurred at the center of the incision, involving approximately 3 to 5 stitches.The case did not progress to deep tissue infection.It was opined by the surgeon that suturing was performed with a finer stitch pitch compared to when a different non-barbed suture was used.The wound was fully reopened and re-sutured using nylon suture.The patient has been discharged.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.(b)(4) ¿ 1st case ¿ wound dehiscence with surgical intervention.(b)(4) ¿ 2nd case - wound dehiscence with surgical intervention.(b)(4) ¿ 3rd case ¿ wound dehiscence.(b)(4) - 4th case - wound dehiscence.What is the surgeon¿s experience with this stratafix suture? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? what symptoms did the patient experience following the index surgical procedure? onset date? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? if the procedure was performed on the knee, what was the degree of flexion when closing wound? what tissue dehisced? onset date/time of dehiscence? (# post op days).How was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture break? if so, where was the break noted (termination, middle, end)? did the suture pull out of the tissue? did the suture barbs not engage in the tissue post op? were there any precipitating patient stress factors that led to the sutures breaking or pulling out of the tissue? are photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? additional information provided: the surgeon had 4 total cases of wound dehiscence posterior wound dehiscence: 3 cases.Anterior wound dehiscence: 1 case.The last case using stratafix spiral was on june 9, 2025 (according to the surgeon).The product normally used was in short supply, and there was possibility that another product may have been used.Wound dehiscence will be confirmed during the outpatient visit approximately one month after the surgery.

Brand Name
STRATAFIX
Common Device Name
Suture, surgical, absorbable, polydioxanone
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Lorenzo PR
road 183, km 8.3
san lorenzo PR 00754
PR   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50161983
Report Number2210968-2026-07888
Device Sequence Number15524243
Product Code NEW
UDI-Device Identifier10705031236240
UDI-Public10705031236240
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1B104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/06/2026
Supplement Report FDA Received Date09/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown